MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER D; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER D; DXE
Model Number CATD
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the catd was ovalized approximately 47.0 cm from the hub to the distal tip of the device.Conclusions: evaluation of the returned catd revealed a device with an ovalized distal tip.If the provided peel-away sheath is not used when introducing the catd into a parent device, damage such as an ovalized distal tip may occur.If damage such as this occurs, it may contribute to the reported experienced resistance.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using an indigo system aspiration catheter d (catd).During the procedure, while inserting a catd into an 8f non-penumbra sheath, the physician experienced resistance; therefore, it was removed.Upon removal, it was noticed that the tip of the catd was pinched.Therefore, the physician removed the sheath and the procedure was completed using a new catd and a new sheath.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER D
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8082204
Report Number3005168196-2018-02278
Device Sequence Number1579881
Product Code DXE
UDI-Device Identifier00814548017624
UDI-Public00814548017624
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2020
Device Model NumberCATD
Device Catalogue NumberCATD
Device Lot NumberF81129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date11/17/2018
Supplement Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Date Report Sent to FDA01/01/2005